Missouri, 2005Damaging Wind in Missouri, January 13, 2005
January 13, 2005 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 12, 9:00 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 12, 9:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CST WED JAN 12 2005
.DISCUSSION...
GOING FORECAST STILL ON TRACK. RAIN AND THUNDERSTORMS ACROSS ABOUT
WESTERN HALF OF ARKANSAS...MAIN EFFECTS IN OUR AREA WILL BE AFTER
MIDNIGHT. SEVERAL BOWING SEGMENTS VISIBLE ON RADAR...BUT HAVENT
HEARD MUCH IN THE WAY OF REPORTS UP TO THIS POINT. LIFTED INDICES
AROUND -3 AND CAPES OF 400-600 ACROSS CENTRAL ARKANSAS. PROBABLY A
2 TO 3 HOUR WINDOW OF OPPORTUNITY FOR SEVERE IN ANY ONE LOCATION.
NO TIME-SENSITIVE WORDING IN ZONES...AND MAIN ELEMENTS OF FORECAST
WONT BE IN EFFECT TILL AFTER MIDNIGHT...SO NO UPDATES PLANNED AT
THIS TIME.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
WAGNER
Hazardous weather outlook, Jan 12, 3:22 PM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CST WED JAN 12 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-131200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
322 PM CST WED JAN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE MID SOUTH THURSDAY MORNING. A LINE OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT. STRONG WIND SHEAR IN
THE ATMOSPHERE WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE...WITH
DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. A FEW
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
THE TIME OF GREATEST SEVERE WEATHER THREAT WILL BE BETWEEN MIDNIGHT
AND 3 AM FOR AREAS WEST OF THE MISSISSIPPI RIVER...INCLUDING EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL...BETWEEN 3 AM AND 6 AM ACROSS
PORTIONS OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI...INCLUDING
DYERSBURG...MEMPHIS...AND BATESVILLE...AND BETWEEN 6 AM AND 9 AM FOR
EASTERN PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI...
INCLUDING JACKSON...CORINTH...AND TUPELO.
.DAYS TWO THROUGH SEVEN...
RECENT PRECIPITATION IN THE OHIO AND UPPER MISSISSIPPI VALLEY REGIONS
HAVE RESULTED IN THE MISSISSIPPI RIVER RISING ABOVE FLOOD STAGE AT
TIPTONVILLE AND CARUTHERSVILLE. THE STAGE AT MEMPHIS IS EXPECTED TO
CONTINUE TO RISE...POSSIBLY REACHING FLOOD STAGE NEXT WEEK. SEE
LATEST RIVER FORECASTS FOR UPDATED INFORMATION REGARDING THE RIVER
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED THURSDAY MORNING.
JLH
In the hours before
Special weather statement, Jan 13, 2:24 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0224 AM CST THU JAN 13 2005
ARZ026>028-035-036-048-049-058-130924-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-LEE AR-MISSISSIPPI AR-PHILLIPS
AR-POINSETT AR-ST FRANCIS AR-
0224 AM CST THU JAN 13 2005
SEVERE THUNDERSTORM WATCH NUMBER 7 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:
IN ARKANSAS...
CRAIGHEAD... CRITTENDEN... CROSS... LEE...
MISSISSIPPI... PHILLIPS... POINSETT... ST. FRANCIS...
Thunderstorm Wind, Dunklin
- When
- January 13, 2:30 AM CST to 2:35 AM CST
- Where
- Dunklin County, Clarkton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.450, -89.967
A couple of trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, January 13, 20052 deaths · 5 injured · $255,000 · F1 · 2 events
- Tornado in South Carolina, January 13, 20051 injured · $2.0 million · F2 · 1 event
- Flash Flood and Hail in Mississippi, January 13, 20054 injured · $2.2 million · 80 kt wind · 45 events
- Damaging Wind in Louisiana, January 13, 200515 injured · 50 kt wind · 1 event
- Flash Flooding in North Carolina, January 13 to 14, 2005$800,000 · 2 events
- Tornado and Damaging Winds in Illinois, January 13, 2005$86,000 · F1 · 5 events
- Tornado and Damaging Winds in Mississippi, January 13, 2005$70,000 · F1 · 4 events
- Damaging Winds in Louisiana, January 13, 2005$191,000 · 68 kt wind · 6 events
- Damaging Winds in Tennessee, January 13, 2005$76,000 · 78 kt wind · 21 events
- Damaging Wind in Alabama, January 13, 2005$110,000 · 55 kt wind · 1 event
- Damaging Winds in Tennessee, January 13, 2005$65,000 · 65 kt wind · 4 events
- Damaging Wind in Missouri, January 13, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433086.